Alert archive / South Dakota / River Flood Warnings in 2011
River Flood Warning 66, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Apr 23, 2011, 11:22 AM CDT for Clay County, South Dakota. It took effect at Apr 23, 2011, 10:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2011, 11:22 AM CDT (16:22 UTC)
- In effect from
- Apr 23, 2011, 10:00 PM CDT
- Expired
- Apr 24, 2011, 10:16 AM CDT
- In force
- 12 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Moderate
County Clay County, SD
The radar
The Sioux Falls radar (KFSD), 77 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Vermillion River at Vermillion (VERS2).
- Action stage
- 18 ft
- Minor stage
- 21 ft
- Moderate stage
- 22 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06479010, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
274
WGUS43 KFSD 231622
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1122 AM CDT SAT APR 23 2011
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
VERMILLION RIVER NEAR VERMILLION
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC027-242022-
/O.NEW.KFSD.FL.W.0066.110424T0300Z-110428T0200Z/
/VERS2.2.ER.110424T0300Z.110424T1800Z.110427T0200Z.NO/
1122 AM CDT SAT APR 23 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE VERMILLION RIVER NEAR VERMILLION.
* FROM THIS EVENING TO WEDNESDAY EVENING.
* AT 10AM SATURDAY THE STAGE WAS 19.2 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 PM SATURDAY AND CREST NEAR
22.5 FEET BY SUNDAY APRIL 24. THE RIVER WILL FALL BELOW FLOOD STAGE
BY TUESDAY APRIL 26.
* AT STAGES NEAR 23.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE
ON NORTH CRAWFORD AVENUE NORTHEAST OF THE GAGE.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
VERMILLION RIVER
VERS2 21.0 19.23 SAT 10 AM 22.5 SUN 1 PM2 follow-up statements
989
WGUS83 KFSD 231630
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1130 AM CDT SAT APR 23 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
JAMES RIVER AT HURON
JAMES RIVER NEAR FORESTBURG
JAMES RIVER AT MITCHELL
JAMES RIVER NEAR SCOTLAND
JAMES RIVER ABOVE YANKTON
VERMILLION RIVER NEAR DAVIS
VERMILLION RIVER NEAR WAKONDA
VERMILLION RIVER NEAR VERMILLION
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC005-250430-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/HURS2.3.SM.110320T1215Z.110326T0915Z.000000T0000Z.NO/
1130 AM CDT SAT APR 23 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 10AM SATURDAY THE STAGE WAS 17.5 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.7 FEET BY SATURDAY APRIL 30
THEN BEGIN FALLING.
* AT STAGES NEAR 18.5 FEET...THE HURON CITY SWIMMING POOL BEGINS
FLOODING.
$$
SDC111-250429-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/FORS2.3.SM.110319T1444Z.110325T2015Z.000000T0000Z.NR/
1130 AM CDT SAT APR 23 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 10AM SATURDAY THE STAGE WAS 16.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 17.0 FEET THROUGH MONDAY.
* AT STAGES NEAR 18.0 FEET...COUNTY ROAD 21 IN NORTHERN DAVISON
COUNTY WILL BE FLOODED.
$$
SDC035-061-250429-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/JRMS2.3.SM.110317T0025Z.110328T0415Z.000000T0000Z.NR/
1130 AM CDT SAT APR 23 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 10AM SATURDAY THE STAGE WAS 22.9 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY 1 AM
MONDAY. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT STAGES NEAR 23.0 FEET...416TH AVENUE IS FLOODED NEAR ROSEDALE
COLONY.
$$
SDC067-135-250429-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SCOS2.3.SM.000000T0000Z.110328T0815Z.000000T0000Z.NR/
1130 AM CDT SAT APR 23 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR SCOTLAND.
* UNTIL FURTHER NOTICE.
* AT 10AM SATURDAY THE STAGE WAS 18.1 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 18.0 FEET
BY 7 AM SUNDAY.
* AT STAGES NEAR 18.0 FEET...HIGHWAY 44 SOUTH OF MILLTOWN AND KEIBER
ROAD IN MILLTOWN WILL BE FLOODED.
$$
SDC135-250429-
/O.CON.KFSD.FL.W.0019.000000T0000Z-000000T0000Z/
/YNNS2.3.SM.110321T1445Z.110420T1501Z.000000T0000Z.NO/
1130 AM CDT SAT APR 23 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER ABOVE YANKTON.
* UNTIL FURTHER NOTICE.
* AT 11AM SATURDAY THE STAGE WAS 19.7 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 19.7 THROUFGH SUNDAY.
$$
SDC125-250429-
/O.EXT.KFSD.FL.W.0061.000000T0000Z-110425T0600Z/
/DVSS2.1.ER.110416T1158Z.110421T0000Z.110424T0600Z.NO/
1130 AM CDT SAT APR 23 2011
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR DAVIS.
* UNTIL LATE SUNDAY NIGHT.
* AT 09AM SATURDAY THE STAGE WAS 11.4 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SUNDAY APRIL 24.
* AT STAGES NEAR 11.0 FEET...LOW LYING AREAS AND SOME FIELDS BEGIN
FLOODING.
$$
SDC027-250429-
/O.EXT.KFSD.FL.W.0062.000000T0000Z-110428T0800Z/
/WKAS2.2.ER.110418T0213Z.110421T1215Z.110427T0800Z.NO/
1130 AM CDT SAT APR 23 2011
...FLOOD WARNING EXTENDED UNTIL 3 AM THURSDAY...
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR WAKONDA.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 07AM FRIDAY THE STAGE WAS 15.7 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
WEDNESDAY APRIL 27.
* AT STAGES NEAR 15.5 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE
ON HIGHWAY 19 NEAR LODI...AND 306TH STREET NEAR HUB CITY WILL FLOOD
ALONG WITH SEVERAL OTHER COUNTY ROADS.
$$
SDC027-250429-
/O.CON.KFSD.FL.W.0066.110424T0300Z-110428T0200Z/
/VERS2.2.ER.110424T0300Z.110424T1800Z.110427T0200Z.NO/
1130 AM CDT SAT APR 23 2011
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR VERMILLION.
* FROM THIS EVENING TO WEDNESDAY EVENING.
* AT 10AM SATURDAY THE STAGE WAS 19.2 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 PM SATURDAY AND CREST NEAR
22.5 FEET BY SUNDAY APRIL 24. THE RIVER WILL FALL BELOW FLOOD STAGE
BY TUESDAY APRIL 26.
* AT STAGES NEAR 23.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE
ON NORTH CRAWFORD AVENUE NORTHEAST OF THE GAGE.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
JAMES RIVER
HURS2 11.0 17.54 SAT 10 AM 18.7 SAT APRIL 30
FORS2 12.0 16.92 SAT 10 AM 17.0 SAT APRIL 30
JRMS2 17.0 22.93 SAT 11 AM 23.0 MON 1 AM
SCOS2 13.0 18.09 SAT 10 AM 18.2 WED APR 20
YNNS2 12.0 19.67 SAT 11 AM 19.8 SAT APR 23
VERMILLION RIVER
DVSS2 11.0 11.40 SAT 9 AM 12.4 WED APR 20
WKAS2 14.0 15.73 FRI 7 AM 15.7 THU APR 21
VERS2 21.0 19.23 SAT 10 AM 22.5 SUN 1 PM924
WGUS83 KFSD 241516
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1016 AM CDT SUN APR 24 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...
VERMILLION RIVER NEAR VERMILLION
LITTLE SIOUX RIVER AT SPENCER
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...
LITTLE SIOUX RIVER AT LINN GROVE
JAMES RIVER AT HURON
JAMES RIVER NEAR FORESTBURG
JAMES RIVER AT MITCHELL
JAMES RIVER NEAR SCOTLAND
JAMES RIVER ABOVE YANKTON
VERMILLION RIVER NEAR DAVIS
VERMILLION RIVER NEAR WAKONDA
BIG SIOUX RIVER NEAR BRUCE
BIG SIOUX RIVER NEAR BROOKINGS
BIG SIOUX RIVER NEAR DELL RAPIDS
BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC005-260316-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/HURS2.3.SM.110320T1215Z.110326T0915Z.000000T0000Z.NO/
1016 AM CDT SUN APR 24 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 17.5 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.5 FEET BY SATURDAY APRIL 30
THEN BEGIN FALLING.
* AT STAGES NEAR 18.5 FEET...THE HURON CITY SWIMMING POOL BEGINS
FLOODING.
$$
SDC111-260315-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/FORS2.3.SM.110319T1444Z.110325T2015Z.000000T0000Z.NR/
1016 AM CDT SUN APR 24 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL WEEKS.
* AT STAGES NEAR 16.0 FEET...MOST OF THE FLOOD PLAIN IS UNDER
WATER...AND THE WATER REACHES THE BOTTOM OF THE BRIDGE ON HIGHWAY 34.
$$
SDC035-061-260315-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/JRMS2.3.SM.110317T0025Z.110328T0415Z.000000T0000Z.NR/
1016 AM CDT SUN APR 24 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 22.8 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL WEEKS.
* AT STAGES NEAR 23.0 FEET...416TH AVENUE IS FLOODED NEAR ROSEDALE
COLONY.
$$
SDC067-135-260315-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SCOS2.3.SM.000000T0000Z.110328T0815Z.000000T0000Z.NR/
1016 AM CDT SUN APR 24 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR SCOTLAND.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 18.0 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL WEEKS.
* AT STAGES NEAR 18.0 FEET...HIGHWAY 44 SOUTH OF MILLTOWN AND KEIBER
ROAD IN MILLTOWN WILL BE FLOODED.
$$
SDC135-260315-
/O.CON.KFSD.FL.W.0019.000000T0000Z-000000T0000Z/
/YNNS2.3.SM.110321T1445Z.110420T1501Z.000000T0000Z.NO/
1016 AM CDT SUN APR 24 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER ABOVE YANKTON.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 19.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL WEEKS.
$$
SDC011-260315-
/O.CON.KFSD.FL.W.0044.000000T0000Z-000000T0000Z/
/BRCS2.3.ER.110320T0515Z.110328T1430Z.000000T0000Z.NR/
1016 AM CDT SUN APR 24 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 10.2 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 10.5 FEET...198TH STREET AND 199TH STREET BETWEEN
466TH AND 467TH AVENUES ARE FLOODED...AS IS 202ND STREET BETWEEN
465TH AND 467TH AVENUES...AND 465TH AVENUE BETWEEN 203RD AND 204TH
STREETS.
$$
SDC011-101-260315-
/O.CON.KFSD.FL.W.0020.000000T0000Z-000000T0000Z/
/BRKS2.3.SM.110319T1930Z.110325T0146Z.000000T0000Z.NO/
1016 AM CDT SUN APR 24 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BROOKINGS.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 11.3 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 11.2 FEET
BY 7 AM MONDAY.
* AT STAGES NEAR 11.0 FEET...SOME FARM OUTBUILDINGS BEGIN TO FLOOD.
$$
SDC099-101-260315-
/O.CON.KFSD.FL.W.0021.000000T0000Z-000000T0000Z/
/DERS2.3.SM.110317T2100Z.110324T1530Z.000000T0000Z.NR/
1016 AM CDT SUN APR 24 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 13.3 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL SLOWLY FALL FOR THE NEXT SEVERAL DAYS.
* AT STAGES NEAR 14.0 FEET...SIGNIFICANT AMOUNTS OF AGRICULTURAL
LANDS ARE FLOODED THROUGH THE BASIN.
$$
SDC099-260315-
/O.EXT.KFSD.FL.W.0022.000000T0000Z-110430T0600Z/
/SFLS2.2.SM.110317T2230Z.110326T0745Z.110429T0600Z.NO/
1016 AM CDT SUN APR 24 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* UNTIL LATE FRIDAY NIGHT.
* AT 09AM SUNDAY THE STAGE WAS 12.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
FRIDAY APRIL 29.
* AT STAGES NEAR 12.0 FEET...CROP AND PASTURE LAND UPSTREAM OF SIOUX
FALLS BEGINS TO FLOOD.
$$
IAC119-SDC083-099-260315-
/O.CON.KFSD.FL.W.0023.000000T0000Z-110428T1200Z/
/SXFS2.2.SM.110320T0932Z.110326T0315Z.110427T1200Z.NO/
1016 AM CDT SUN APR 24 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF.
* UNTIL THURSDAY MORNING.
* AT 09AM SUNDAY THE STAGE WAS 16.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
WEDNESDAY APRIL 27.
* AT STAGES NEAR 17.5 FEET...60TH STREET NORTH AND TIMBERLINE ROAD
BEGIN TO FLOOD.
$$
IAC167-SDC083-127-260315-
/O.CON.KFSD.FL.W.0024.000000T0000Z-000000T0000Z/
/HAWI4.2.SM.110317T2239Z.110326T1430Z.000000T0000Z.NO/
1016 AM CDT SUN APR 24 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL FURTHER NOTICE.
* AT 09AM THE STAGE WAS ESTIMATED AT 18.0 FEET.
* FLOOD STAGE IS 15.0 FEET.
* AT STAGES NEAR 19.0 FEET...SOUTH DAKOTA HIGHWAY 46 BEGINS TO FLOOD.
$$
IAC149-SDC127-260315-
/O.CON.KFSD.FL.W.0025.000000T0000Z-000000T0000Z/
/AKRI4.3.SM.110318T0400Z.110327T0400Z.000000T0000Z.NO/
1016 AM CDT SUN APR 24 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 18.4 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL SLOWLY FALL FOR THE NEXT SEVERAL DAYS.
* AT STAGES NEAR 19.5 FEET...SEVERAL FARM HOUSES ARE FLOODED.
$$
SDC125-251226-
/O.EXT.KFSD.FL.W.0061.000000T0000Z-110425T1226Z/
/DVSS2.1.ER.110416T1158Z.110421T0000Z.110424T1226Z.NO/
1016 AM CDT SUN APR 24 2011
...FLOOD WARNING EXTENDED UNTIL 7 AM MONDAY...
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR DAVIS.
* UNTIL MONDAY MORNING.
* AT 09AM SUNDAY THE STAGE WAS ESTIMATED AT 11.1 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SUNDAY APRIL 24.
* AT STAGES NEAR 11.0 FEET...LOW LYING AREAS AND SOME FIELDS BEGIN
FLOODING.
$$
SDC027-260315-
/O.EXT.KFSD.FL.W.0062.000000T0000Z-110428T0448Z/
/WKAS2.2.ER.110418T0213Z.110421T1215Z.110427T0448Z.NO/
1016 AM CDT SUN APR 24 2011
THE FLOOD WARNING CONTINUES FOR
THE VERMILLION RIVER NEAR WAKONDA.
* UNTIL WEDNESDAY EVENING.
* AT 09AM SUNDAY THE STAGE WAS ESTIMATED AT 15.0 FEET.
* FLOOD STAGE IS 14.0 FEET.
* AT STAGES NEAR 15.0 FEET...HIGHWAY 19 SOUTH OF CENTERVILLE COULD
START FLOODING IF THE LEVEES FAIL.
$$
SDC027-241546-
/O.CAN.KFSD.FL.W.0066.000000T0000Z-110428T0200Z/
/VERS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1016 AM CDT SUN APR 24 2011
THE FLOOD WARNING IS CANCELLED FOR
THE VERMILLION RIVER NEAR VERMILLION.
* AT 09AM SUNDAY THE STAGE WAS 19.7 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 19.8 FEET.
$$
IAC041-241546-
/O.CAN.KFSD.FL.W.0063.000000T0000Z-110425T0000Z/
/SPWI4.1.ER.110419T2025Z.110422T1215Z.000000T0000Z.NO/
1016 AM CDT SUN APR 24 2011
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* AT 10AM SUNDAY THE STAGE WAS ESTIMATED AT 10.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO SLOWLY FALL
BELOW FLOOD STAGE.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
BEGINS.
$$
IAC021-041-260315-
/O.EXT.KFSD.FL.W.0064.000000T0000Z-110427T0000Z/
/LNNI4.1.ER.110421T1745Z.110423T0645Z.110426T0000Z.NO/
1016 AM CDT SUN APR 24 2011
...FLOOD WARNING EXTENDED UNTIL 7 PM TUESDAY...
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL TUESDAY EVENING.
* AT 09AM SUNDAY THE STAGE WAS 18.2 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
MONDAY APRIL 25.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
JAMES RIVER
HURS2 11.0 17.52 SUN 9 AM 18.5 SAT 7 PM
FORS2 12.0 16.97 SUN 9 AM 17.0 SUN APR 24
JRMS2 17.0 22.84 SUN 10 AM 23.0 SUN 1 PM
SCOS2 13.0 18.04 SUN 9 AM 18.2 WED APR 20
YNNS2 12.0 19.62 SUN 10 AM 19.7 THU APR 21
BIG SIOUX RIVER
BRCS2 8.0 10.18 SUN 10 AM 10.4 THU APR 14
BRKS2 9.0 11.26 SUN 10 AM 11.6 THU APR 14
DERS2 12.0 13.28 SUN 9 AM 13.6 THU APR 14
SFLS2 12.0 12.75 SUN 9 AM 13.4 THU APR 14
SXFS2 16.0 16.86 SUN 9 AM 18.2 SAT APR 16
HAWI4 15.0 E18.00 SUN 9 AM 18.0 SUN APR 24
AKRI4 16.0 18.42 SUN 9 AM 18.9 FRI APR 22
VERMILLION RIVER
DVSS2 11.0 E11.10 SUN 9 AM 12.4 WED APR 20
WKAS2 14.0 E15.00 SUN 9 AM 15.7 THU APR 21
VERS2 21.0 19.74 SUN 9 AM 19.8 SUN APR 24
LITTLE SIOUX RIVER
SPWI4 10.0 E10.00 SUN 9 AM 10.5 FRI APR 22
LNNI4 18.0 18.20 SUN 9 AM 18.4 SAT APR 23What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Apr 23, 9:55 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 23, 9:55 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 955 AM CDT SAT APR 23 2011 .DISCUSSION... STRATUS WIDESPREAD ACROSS THE CWA AND WILL BE SLOW TO CLEAR FROM THE NORTHWEST THIS AFTERNOON AND EVENING. IN FACT...WHERE SOME CLEARING DOES OCCUR THIS AFTERNOON...SURFACE HEATING WILL CAUSE CUMULUS TO REFORM AND THIS IS BECOMING APPARENT ON SATELLITE IMAGES. SO WILL KEEP SKIES CLOUDY TO MOSTLY CLOUDY TODAY. WITH MORE CLOUD COVER...WILL BE HARD TO PRODUCE ANY LIGHT RAIN AS LOW LEVELS WILL REMAIN STABLE. TEMPERATURES WILL ALSO STRUGGLE TO CLIMB THROUGH THE DAY AND HIGHS WILL ONCE AGAIN BE WELL BELOW NORMAL. && .AVIATION... MVFR CEILINGS WILL GRADUALLY BECOME VFR FROM THE WEST AFTER 20Z AND ACROSS ALL OF THE CWA BY 03Z. && .PREVIOUS DISCUSSION... LOW WILL BE QUICKLY MOVING FURTHER EAST AWAY FROM AREA/ LIGHT SHOWERS WHICH HAVE BEEN TRYING TO SWEEP SOUTHEAST INTO AREA ON BACK SIDE OF LOW WILL HAVE ALMOST NO SUCCESS. WILL KEEP A SLIGHT CHANCE LIGHT SHOWERS THIS MORNING FAR NORTH AND ISOLATED SPRINKLES DOWN TO INTERSTATE 90...THIS MORE IN LOW CLOUD DECK ACCOMPANYING SYSTEM. THESE LOW CLOUDS WILL BEGIN TO PULL EAST OUT OF AREA BY NOON AND THIS PROCESS WILL ACCELERATE DURING THE AFTERNOON. THIS SHOULD MAKE SKIES MOSTLY CLEAR BY EARLY EVENING OVER AREA. TEMPERATURES TODAY WILL SHOW SOME WARMING IN RESPONSE TO MIXING ON BACK SIDE OF SYSTEM AND INCREASING SUNSHINE LATER ON. WINDS WILL SLOWLY TAPER OFF FROM CURRENT WINDY CONDITIONS. CLEAR TO MOSTLY CLEAR SKIES AND LIGHT WINDS FOR MOST TO ALL OF TONIGHT WILL PRODUCE IDEAL COOLING CONDITIONS. THE FOG THREAT IS TEMPERED BY THE DRYING ASSOCIATED WITH THE MIXING AND THE SHORTER NIGHTS THIS TIME OF YEAR. TEMPORIZED WITH PATCHY FOG LATE TONIGHT INTO VERY EARLY SUNDAY MORNING EXCEPT FOR FAR SOUTHWEST CORNER WHERE THERE MAY BE SOME INCREASE IN MIDDLE AND HIGH CLOUDS. SUNDAY AND MONDAY WILL SEE THE VERY GRADUAL DEVELOPMENT OF WARM ADVECTION LIGHT SHOWER THREAT WHICH WILL ONLY PICK UP AS THE NEXT SYSTEM MOVES INTO AREA LATE MONDAY. IN FACT EXCEPT FOR A SLIGHT CHANCE OF SHOWERS SOUTHWEST SUNDAY AFTERNOON...RAIN SHOULD HOLD OFF THROUGH SUNDAY NIGHT. A CHILLY RAIN THREAT WILL THEN DEVELOP FOR MONDAY AFTERNOON AND NIGHT ESPECIALLY OVER THE SOUTHEAST PART OF AREA WHERE UPPER SUPPORT SEEMS TO BE TARGETING ITS APPROACH. UPPER LOW HANGING AROUND WILL KEEP IT COOL WITH A MINIMAL LIGHT SHOWER THREAT FOR TUESDAY NIGHT AND WEDNESDAY. WARMING TO NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES SHOULD TAKE PLACE THURSDAY AND FRIDAY ALONG WITH EXPECTED DRY WEATHER. GFS AND ECMWF SHOULD SHOW A LITTLE THREAT OF SHOWERS BY FRIDAY WITH WEAK SURFACE AND UPPER TROUGH...BUT THREAT SEEMS TO LOW WITH UNCERTAIN TIMING TO INTRODUCE RIGHT NOW. / WILLIAMS && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Apr 23, 11:00 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1100 AM CDT SAT APR 23 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-241200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1100 AM CDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... FLOODING WILL CONTINUE OVER MUCH OF THE BIG SIOUX AND JAMES RIVERS FOR THE FORESEEABLE FUTURE. FLOODING WILL ALSO CONTINUE INTO THE START OF NEXT WEEK ON THE SOUTHERN PARTS OF THE VERMILLION RIVER. FOR THE LITTLE SIOUX RIVER...FLOODING WILL CONTINUE THROUGH THE WEEKEND FROM NEAR SPENCER TO LINN GROVE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
River Flood Warnings in South Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.